MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 COMPACT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 COMPACT; STAPLE, IMPLANTABLE
Catalog Number SC60A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
 it was reported that during a gastric procedure surgery, could not fire.Changed another reload to continue the surgery, the same problem happened.Another device was used to complete the procedure.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent 10/14/2024 d4 batch #435c42 investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the sc60a device was returned with the jaws and closure trigger in the closed position.Also, the knife was noted partially advance, the red manual knife reverse button was activated and the knife returned to the home position as expected and one ecr60d reload loaded and a second ecr60d (b) reload present.The reload loaded was received fully fired.The reload (b) was received unfired with the pan partially dislodged from the left proximal side and 8 double drivers missing.The device was tested for functionality in the straight position with a test reload and achieved its complete stroke firing sequence without any difficulties.The cut line was complete and the remaining staples meet the staple form release criteria.The condition of the knife advanced noted on the device, should be noted that in order to fully return the knife to its home position the fourth stroke must be completed.No conclusion could be reached on what may have caused the reload pan to dislodge.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 435c42, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device sc60a lot number a9d43j and no non-conformances were identified.

Brand Name
ECHELON FLEX 60 COMPACT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20439028
Report Number3005075853-2024-07708
Device Sequence Number18188629
Product Code GDW
UDI-Device Identifier10705036002710
UDI-Public(01)10705036002710(17)260430(10)A9D43J
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberSC60A
Device Lot NumberA9D43J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2024
Initial Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECR60D(X2)
Patient SexUnknown